Jump to content

Recommended Posts

So I have been on Midodrine since last May and at the same time I stopped Atenolol. After that some of my symptoms improved like the bag of bricks on my head feeling that would come on suddenly and the head rushes that made me feel faint if I stood still too long or walked too far. It’s been about 9 months and I’m thinking about getting off the midodrine, lately I have only been taking 1/2 a 5 mg once or twice a day and when it kicks in it makes me nauseous and a little off feeling. It’s jist not feeling like it did before. Any thoughts on this? My symptoms have constantly evolved and changed since this started a year ago. Maybe I don’t need midodrine now? Anybody else come off of this and if so what was your experience?

Link to post
Share on other sites

I had a very positive experience with Midodrine for the first 9 months I took it. Then, as my condition evolved, my dosage needs changed. I found that keeping my doctor informed helped, as he guided my gradual reduction in dosages (which for my particular situation was the appropriate response). It was helpful to him, he said, for me to keep him informed. I would typically do this by phoning his nurse.

I do recommend you keep ypur doctor informed and change dosages only under medical supervision. 

I no longer take it, but that’s only because my body very gradually evolved into producing hyPERtension (too high of blood pressure) as well as hyPOtension (too low of blood pressure). I’m a roller coaster girl now with regard to my bp, so it was determined by my doctor that midodrine was no longer a workable solution for me. 

 

 

Link to post
Share on other sites

Thank you all for your responses. Crazy how all of us have similar experiences. I see my neuro on the 31st so I will definitely talk to him about it. I have kind of lost my faith in doctors sadly and haven’t found one who really cares to help me yet. I have been advocating for myself since this started and the only thing that has ever helped me is google and asking others in this site! 

Link to post
Share on other sites

When I was on florinef I did much better with symptom management but after a year ( a bit more) it no longer seemed to be working. I was on 1.5mcg a day.  My doc switched to midrodrine which I am not fond of. I can be in the middle of a little project and when the dose wears off it is a jarring drop in BP with a jack up of heart rate which can cause me to crash.  I have been on it a few months now and although I feel really bad symptom wise without it, it doesn't make sense if I have nothing much planned that needs extra energy. I may discuss the idea of taking it as I need it with my doctor-makes more sense really. I can't work,even on the meds, so except for house chores and the occasional doctors appointment I have little need for a "pump up" really.

Your info was very helpful, Thanks

Debbie

Link to post
Share on other sites

I know from my own experience that meds are so very different from everybody. I am blessed with good doctors that work with me. After many trials of meds with various responses I now have been on the same combination of meds for over a year and am better controlled than ever. However , I also have to note that - at least in my case - there has never been  a time without flare-ups or bad days. I have accepted that dysautonomia is a CHRONIC condition and it is rare to find meds that will cure all of the symptoms. I feel lucky that I can do things now that I could not do before these meds but it was a long, frustrating process. And I have to put up with side-effects but usually they are affecting my quality of life less than the POTS symptoms they were prescribed for.  

Link to post
Share on other sites

Thank you @Debbie Rose I am happy that anything on my post was helpful to you :)

@Pistol you are right this is a chronic illness for sure. I have yet to accept it and maybe that’s some of my problem. My symptoms have constantly changed since this started a year ago. I was way worse off in the beginning than I am now and everyday was a constant battle to live thru. For the most part right now I am functioning which I am forever grateful for because I know there are people with this who are bed ridden. Still tho I have my moments of flare and symptoms and i regress a little. I just wonder with the change in symptoms if my body doesn’t need the midodrine now and that’s why it’s making me sick now? That was my question. 

@Jrd030 here’s the thing on that- I have yet to find a doctor to tell me what kind of POTs I have. I *think* I have the hyperadrenergic type based on my neurologist noting in my chart “hyperadrenergic response to standing” but then she wouldn’t see me or tell me what to do about it. So I AM drinking 1-2 liters of water a day and taking electrolytes, I haven’t dared start the excercise because my tachycardia gets so bad and I haven’t dared up the salt because my BP is already high. Your thoughts? The only thing that is helped me and got me to do the water and stuff is google and this site. 

Link to post
Share on other sites

I have hyperadrenergic POTS and - in addition to TTS - was diagnosed with a blood test for norepinephrine levels. If they are elevated while standing (over 600) then it is positive for hyperadrenergic POTS. However - my specialist is able to recognize it just based on the symptoms and history of patients. I guess you would have to see  very experienced Doc to be told for sure what you have

Link to post
Share on other sites

Hello,

You had mentioned not exercising because of tachycardia...Exercise can be very helpful but most specialists recommend modifying it to a recumbent position so as to not trigger your symptoms. Recumbent bikes, rowing machines and swimming are usually what’s recommended. I found a cheap recumbent bike from Walmart and use it 4-5 times a week. I was bedridden at the beginning and I think using this plus florinef is what helped my symptoms improve. You have to start really slow, I could only do 3minutes at first, and work up from there.  

I was on midodrine and florinef for awhile, once my BP got too high I stopped midodrine. I was on 10 mg three times a day. For me it wasn’t enough to raise my BP without florinef. 

Have you seen the Vanderbilt autonomic dysfunction website? They have a lot of information and resources including meds, exercise, research findings etc. 

Link to post
Share on other sites

Exactly what @CIb75 said. Recumbent positions and you have to start off extremely light very slowly work your way up. It can take months. I was just diagnosed yesterday, but this is a pretty consistent thing I hear from people who have improved their symptoms. I went to the Mayo Clinic to get diagnosed and that’s what their neurologist told me yesterday. 

Link to post
Share on other sites

Thanks everyone! It sounds like I need to start with exercising 💪🏼 I will go check out the Vanderbilt website for sure. 

@Pistol I did have my catocholomines checked my norepinephrine was elevated at 729. I was referred to the autonomic testing lab and the only POTS specialist in my area and based on my TTT she wouldn’t see me because I “didn’t meet criteria for POTs” because my HR went down after minute 8. Even tho it went from 80 to 156 and my BP went thru the roof. I felt totally defeated. 

Link to post
Share on other sites

Hi Jessica - I had 2 TTT, one showed NCS and one was "inconclusive". Then I saw my specialist who ordered the blood work. But he said that in most cases of hyperadrenergic POTS you cannot count on the TTT and that they are not the golden standard. I also had complete autonomic work-up by Vanderbilt early on and they said I did not have POTS! That is such a common dilemma and I think it is because the medical community wants there to be a clear way to diagnose this but there is not one. The invisible illness when the Doctor has to actually LISTEN to the patient, carefully do an assessment and do testing but also realize that ( although we share many symptoms) the illness is patient-specific. This is difficult for many MD's. At least that is what I have encountered since I first got sick. ---- Exercise helps me when I am well and usually increases my energy but when I get bad I have to stop it completely. 

Link to post
Share on other sites

I was diagnosed with NCS and I will take that-beats feeling like I was crazy when I had no name. The treatments are the same as POTS but I have never actually passed out-even with the TTT, but my symptoms were severe at 28 minutes. Over the past year I slowly increased using a portable "bike peddler" while leaning back 40 degrees in a chair and on good days I can go 40 minutes, but the next day I am usually wiped out. Even after a year, I still have bad days where I will not exercise because it makes it worse.....like everyone else has said-it is so individual

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...